MAUDE Adverse Event Report: ARTHREX, INC. CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG; ORTHOPEDIC MANUAL SURG INSTR
Model Number CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 12/02/2025, it was reported by a sales representative via (b)(4) that an ar-8655-06 chondral pick tip broke into ankle articulation.Surgery was delayed retrieving the broken tip.This was discovered during the case with no patient harm.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed.One unpackaged ar-8655-06 batch 1392005 was received for evaluation.Visual inspection revealed that the instrument's tip was broken off; the fragment recovered during the event was not returned for investigation.A bend was observed at the distal end of the shaft close to the tip.A functional test cannot be performed due to the device's damage.The most likely cause of the reported failure is user error, specifically the application of excessive force to a device that may have been weakened by wear and tear from repetitive reprocessing (manufacturing date: 2020).Directions for use dfu-0023-eo, revision 5, section c.Validation repeated processing has minimal effect on these devices.End of life is normally determined by wear and damage due to repeated use and/or reprocessing.The user assumes liability and is responsible for the use of a damaged or dirty device.

Brand Name
CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23878448
Report Number1220246-2025-05772
Device Sequence Number20010291
Product Code LXH
UDI-Device Identifier00888867044296
UDI-Public(01)00888867044296(11)200204(10)1392005
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG
Device Catalogue NumberAR-8655-06
Device Lot Number1392005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown